Posts Tagged ‘side effects’

What Are the Side Effects of Protein Powder?

Monday, May 2nd, 2016

Your QuestionsI get plenty of questions in various comments throughout the website, but I also get comments and questions via the contact form.

Generally I address those questions through e-mail, but often I do not have the time to reply to each and every question personally.

From now on I want to take a more proactive approach to answering Your Health Questions by posting them separately in the blog. This way we can be sure that everyone benefits from the Q & A.

Russel wrote:

“I’m 19 and am just starting to try to build some muscle. I was wondering what happens when you consume too much protein and your liver or kidneys can’t handle it, what are the side effects?”

Sexy with Protein ShakeResponse:

First of all, there really are no side effects to using protein powder, as long as you use it intelligently. There’s no reason to eat more than 40 grams of protein in a meal. There’s also no reason to live on protein supplements. Real food will keep you healthy.

Protein powder is just a ‘supplement’ to your normal whole food diet. Optimum Nutrition Protein Powder is definitely the best product to choose to ‘supplement’ your diet with extra protein.

That said, I want to examine this questions from the following three angles:

  • regarding the digestion of lactose
  • regarding the digestion of excess protein and developing kidney stones
  • regarding your body being in a state of ketosis